The Depo Provera shot is a shot of a progesterone like hormone that prevents ovulation and the rest of the menstrual cycle. Once the shot wears off which takes around 3 months, your period should restart. If it has been 3 years since your last shot and you have not started regular periods, then you need a workup for secondary amenorrhea and I recommend discussing this with your OB/GYN. That is what we call it when someone has periods and then they suddenly stop having periods. To answer your second question, not having your period could certainly be contributing to your troubles getting pregnant. If you are not having a period it usually means that you are not ovulating which is necessary to get pregnant. If your periods have suddenly resumed, then you chances of getting pregnant will increase.
If your periods continue to be sporadic, then you need to have a workup by an OB/GYN. This will most likely start with the OB asking you a series of questions about when you started having your periods and what they were like prior to the getting the Depo shot years ago. After that, you might have some blood work to look for certain hormone levels and you might need to get a pelvic ultrasound
. Good luck with getting pregnant!